MAUDE Adverse Event Report: BOLTON MEDICAL, INC. RELAY PRO THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC

BOLTON MEDICAL, INC. RELAY PRO THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Catalog Number 28-M4-34-145-30U
Medical Device Problem Codes Separation Failure (2547); Failure to Eject (4010); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 10/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
"apex holder could not be pulled/delivery system tip, apex holder and outer control tube were left in the patient/dissection: background of the patient: two valiant (approx.Size 34, medtronic) were implanted centrally and the relaypro was to be implanted peripherally to the valiant devices.There was a severe curvature in the target vessel.Implantation plan: the relay pro (28-m4-34-145-30u) was to be implanted using the pull-through technique.Without placing the outer sheath at the vessel curvature to avoid damage from the tip of the outer sheath, the inner sheath was to be advanced gradually from the proximal to the curvature to advance the delivery system under the control of a guidewire for the pull-through technique.Implantation: as per the above plan, the delivery system could be advanced to the target landing zone by controlling the guidewire for the pull-through technique.Release of the stent graft: the stent graft was successfully deployed with the controller in position 2.To release the bare stent of the stent graft by pulling the apex holder (indicating 3), the apex holder was attempted to be pulled but could not be pulled.The apex holder was pulled forcefully or kept pulled repeatedly, but the stent graft was not released.(the user had used the nbs type in the past and knew that the apex holder was difficult to pull, so three physicians tried for about five minutes).As the stent graft could not be released, an attempt was made to release it by pulling an outer control tube (green tube) through a small hall in the periphery of the delivery system.The outer control tube was unintentionally cut and became unable to be pulled.In order to pull the outer control tube, the stainless rod at the periphery of the delivery system was broken to expose and pull the outer control tube.The outer control tube was unintentionally cut again and became unable to be pulled.A touch-up balloon was inserted from the inside to expand the bare stent and attempted to release the bare stent, but it could not be released.Finally, the delivery system tip, the apex holder and the outer control tube were left in the patient.As a dissection was noted in the peripheral vessel, retrieval of the delivery system tip, the apex holder and the outer control tube were given up.The guidewire was reinserted from the puncture site and a 28-n4-34-154-30u was inserted over the guidewire and implanted.No additional treatment is planned for the patient.Operation type: tevar ancillary devices: 28-n4-34-154-30u, radifocus guidewire (rf-ga35403), lunderquist (cook medical).Blood loss: amount is unknown.Image available as attached.Pre-case plan available: schema attached.No additional information available due to hospital policy.(tc#: (b)(4)." patient outcome: "there was serious damage to the patient, but the patient recovered.".
 
Additional Manufacturer Narrative
Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
 
Event or Problem Description
"apex holder could not be pulled/delivery system tip, apex holder and outer control tube were left in the patient/dissection: background of the patient: two valiant (approx.Size 34, medtronic) were implanted centrally and the relaypro was to be implanted peripherally to the valiant devices.There was a severe curvature in the target vessel.Implantation plan: -the relay pro (28-m4-34-145-30u) was to be implanted using the pull-through technique.-without placing the outer sheath at the vessel curvature to avoid damage from the tip of the outer sheath, the inner sheath was to be advanced gradually from the proximal to the curvature to advance the delivery system under the control of a guidewire for the pull-through technique.Implantation: as per the above plan, the delivery system could be advanced to the target landing zone by controlling the guidewire for the pull-through technique.Release of the stent graft: -the stent graft was successfully deployed with the controller in position 2.-to release the bare stent of the stent graft by pulling the apex holder (indicating 3), the apex holder was attempted to be pulled but could not be pulled.The apex holder was pulled forcefully or kept pulled repeatedly, but the stent graft was not released.(the user had used the nbs type in the past and knew that the apex holder was difficult to pull, so three physicians tried for about five minutes).-as the stent graft could not be released, an attempt was made to release it by pulling an outer control tube (green tube) through a small hall in the periphery of the delivery system.-the outer control tube was unintentionally cut and became unable to be pulled.-in order to pull the outer control tube, the stainless rod at the periphery of the delivery system was broken to expose and pull the outer control tube.-the outer control tube was unintentionally cut again and became unable to be pulled.-a touch-up balloon was inserted from the inside to expand the bare stent and attempted to release the bare stent, but it could not be released.-finally, the delivery system tip, the apex holder and the outer control tube were left in the patient.-as a dissection was noted in the peripheral vessel, retrieval of the delivery system tip, the apex holder and the outer control tube were given up.The guidewire was reinserted from the puncture site and a 28-n4-34-154-30u was inserted over the guidewire and implanted.-no additional treatment is planned for the patient.Operation type: tevar ancillary devices: 28-n4-34-154-30u, radifocus guidewire (rf-ga35403), lunderquist (cook medical) blood loss: amount is unknown.Image available as attached.Pre-case plan available: schema attached.No additional information available due to hospital policy.(tc#(b)(4)".Patient outcome: "there was serious damage to the patient, but the patient recovered.".

Brand Name
RELAY PRO THORACIC STENT-GRAFT SYSTEM
Common Device Name
STENT, ENDOVASCULAR GRAFT, AORTIC
Manufacturer (Section D)
BOLTON MEDICAL, INC.
799 international parkway
sunrise FL 33325
Manufacturer Contact
matthew cleary
799 international parkway
sunrise, fl, FL 33325
9548389699
MDR Report Key20565974
Report Number2247858-2024-00274
Device Sequence Number7460176
Product Code MIH
UDI-Device Identifier00843576150140
UDI-Public00843576150140
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P200045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date01/26/2026
Device Catalogue Number28-M4-34-145-30U
Device Lot Number2401230387
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2024
Supplement Date Received by Manufacturer10/03/2024
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age78 YR
Patient SexFemale